Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jun 26, 2016, 12:21 PM CDT for Cumberland County, Fentress County, Pickett County, Tennessee. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2016, 12:21 PM CDT (17:21 UTC)
- Expired
- Jun 26, 2016, 1:45 PM CDT
- In force
- 84 min
- Issued by
- NWS Nashville, TN
Counties Cumberland County, TN, Fentress County, TN, Pickett County, TN
The radar
The Knoxville radar (KMRX), 135 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231
WWUS84 KOHX 261721
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1221 PM CDT SUN JUN 26 2016
TNZ011-032>034-065-066-261845-
OVERTON TN-WHITE TN-PICKETT TN-CUMBERLAND TN-FENTRESS TN-PUTNAM TN-
1221 PM CDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHITE...PICKETT...
FENTRESS...SOUTHEASTERN PUTNAM...EASTERN OVERTON AND CUMBERLAND
COUNTIES UNTIL 145 PM CDT...
AT 1217 PM CDT...DOPPLER RADAR WAS TRACKING DEVELOPING STRONG
THUNDERSTORMS ALONG THE NORTHERN CUMBERLAND PLATEAU...ESPECIALLY
NEAR JAMESTOWN AND CROSSVILLE. THESE STORMS ARE MOVING VERY LITTLE
AND WILL BE CAPABLE OF PRODUCING BETWEEN 1 AND 2 INCHES OF RAIN
WITHIN ONLY A SHORT PERIOD OF TIME. A FEW BRIEF WIND GUSTS OF OVER
30 MPH WILL ALSO BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
CROSSVILLE...JAMESTOWN...BYRDSTOWN...MONTEREY...CRAB ORCHARD
...ALLARDT...VIRGIN FALLS STATE NATURAL AREA...LAKE TANSI... PALL
MALL...CUMBERLAND MOUNTAIN STATE PARK...GRIMSLEY... PICKETT STATE
PARK...AND CLARKRANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS. PLEASE SEND ANY REPORTS OF
OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3637 8470 3638 8472 3634 8474 3633 8477
3630 8480 3629 8487 3621 8491 3615 8491
3608 8483 3609 8480 3591 8468 3583 8477
3575 8499 3579 8527 3581 8528 3582 8527
3581 8537 3660 8522 3660 8479 3640 8466
TIME...MOT...LOC 1717Z 282DEG 2KT 3633 8499
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 26, 6:57 AM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jun 26, 6:57 AM CDT, 5 hours 24 minutes before
Area Forecast Discussion National Weather Service Nashville TN 657 AM CDT SUN JUN 26 2016 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .SHORT TERM... (Today thru Tue) Today's weather map will feature and upper high over the Arklatex with a ridge axis extending eastward across the mid Atlantic states. Good cape to cap ratio by this afternoon but the dynamics look weak. A closer look does reveal some forcing amplification along our Plateau in the afternoon. This is due to a weakening eastward moving trough. Will go ahead and include 20 pops, except 30 pops for the Plateau. Storms should remain below severe levels. Tonight, the aforementioned upper high will shift westward across the 4 corners area. Clouds will begin to increase late as a frontal boundary will be on approach from the west. Moisture depth to increase by 12z and with weak upper divergence/pva, will opt to include slightly higher, 30-40 pops. Best chance of showers and tstms will occur on Monday. Pre frontal forcing will likely be across the area in the morning with the actual fropa not expected until afternoon or evening. Models in agreement with a fairly large 85+ mrh area. This likely pops to be included. Will ramp pops down for Monday night, with drier air winning out late. On Tuesday, Euro and gfs solution are more bullish with the dry air. Nam hangs on to the moisture a bit longer. Will ops to trend toward the drier solutions but will still keep a 20 pop going. For temps, one more hot day before a slight cool down. Highs today will reach the mid 90s west of Plateau. Dewpoint values should not be high enough to meet heat advisory levels. High temps will back off 3 to 5 degrees for Monday and Tuesday. Tuesday will be more comfortable as dewpoints drop down into the mid 60s. .LONG TERM... (Wed thru Sat) Temperatures will finally fall to around seasonal normal values as the second half of work week progresses and into the upcoming weekend. This the result of a slight cold air advection pattern associated with an upper midwest surface high pressure pattern building into our region. Aloft, a dry nwly upper level flow pattern is also anticipated through Thursday night. An upper level disturbance moving across the mid state in an upper level flow pattern taking on more zonal characteristics Friday and into the upcoming weekend, along with another approaching surface front anticipated to move into the mid state by next Sunday, bringing with it most likely another reinforcing shot of slightly colder air, will set the stage for increasing chances of isolated to scattered mainly light showers and thunderstorms across the mid state region over the upcoming weekend. && .AVIATION... 12Z TAF DISCUSSION. VFR thru 27/12Z. Upper level ridging pattern to prevail thru at least 27/06Z, with low level moisture interacting with diurnal heating influences to support development of isolated, to scattered mainly near CSV per better forcing potential, light to moderate shwrs/tstms. Widespread convection potential great enough to not mention CKV/BNA, but will mention sct cu/bkn ac ceilings. At CSV, hard to pinpoint actual location development/directly impact CSV, but certainly can not rule out shwrs/tstms vicinity, with sct CB's/sct AC. As upper level ridging pattern begins to shift wwd 27/06Z-27/12Z, and atmospheric moisture depth increases from the nw as sfc front approaches mid state, believe a better chance for at least vcnty shwrs/tstms BNA/CKV. Skies should still remain clear enough CSV to support MVFR fog formation vsbys 27/06Z-27/12Z. SFC winds should generally be light S-SW thru 27/12Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........31
Hazardous weather outlook, Jun 26, 12:13 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1213 PM CDT SUN JUN 26 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-271030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1213 PM CDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION FOR TODAY. HEAT SAFETY WILL BE OF PARAMOUNT IMPORTANCE. SLOW-MOVING THUNDERSTORMS...ESPECIALLY ALONG THE CUMBERLAND PLATEAU...MAY PRODUCE HEAVY DOWNPOURS. DUE TO THE SLOW MOVEMENT OF THE STORMS...SOME LOCALIZED SPOTS COULD RECEIVE SEVERAL INCHES OF RAIN...LEADING TO PONDING OF WATER IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE PASS ALONG ANY REPORTS OF LOCALIZED FLOODING...DUE TO THUNDERSTORMS TODAY...TO YOUR LOCAL NATIONAL WEATHER SERVICE OFFICE. 19
In the hours before
Special weather statement, Jun 26, 12:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1221 PM CDT SUN JUN 26 2016
TNZ011-032>034-065-066-261845-
OVERTON TN-WHITE TN-PICKETT TN-CUMBERLAND TN-FENTRESS TN-PUTNAM TN-
1221 PM CDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHITE...PICKETT...
FENTRESS...SOUTHEASTERN PUTNAM...EASTERN OVERTON AND CUMBERLAND
COUNTIES UNTIL 145 PM CDT...
AT 1217 PM CDT...DOPPLER RADAR WAS TRACKING DEVELOPING STRONG
THUNDERSTORMS ALONG THE NORTHERN CUMBERLAND PLATEAU...ESPECIALLY
NEAR JAMESTOWN AND CROSSVILLE. THESE STORMS ARE MOVING VERY LITTLE
AND WILL BE CAPABLE OF PRODUCING BETWEEN 1 AND 2 INCHES OF RAIN
WITHIN ONLY A SHORT PERIOD OF TIME. A FEW BRIEF WIND GUSTS OF OVER
30 MPH WILL ALSO BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
CROSSVILLE...JAMESTOWN...BYRDSTOWN...MONTEREY...CRAB ORCHARD
...ALLARDT...VIRGIN FALLS STATE NATURAL AREA...LAKE TANSI... PALL
MALL...CUMBERLAND MOUNTAIN STATE PARK...GRIMSLEY... PICKETT STATE
PARK...AND CLARKRANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS. PLEASE SEND ANY REPORTS OF
OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3637 8470 3638 8472 3634 8474 3633 8477
3630 8480 3629 8487 3621 8491 3615 8491
3608 8483 3609 8480 3591 8468 3583 8477
3575 8499 3579 8527 3581 8528 3582 8527
3581 8537 3660 8522 3660 8479 3640 8466
TIME...MOT...LOC 1717Z 282DEG 2KT 3633 8499
19The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:54 PM CDT | Flash Flood Warning | OHX | Marshall | 3 hr |
| Jun 25, 8:10 PM CDT | Special Weather Statement | OHX | Marshall | 50 min |
| Jun 25, 8:44 PM CDT | Special Weather Statement | OHX | Maury | 46 min |
| Jun 25, 9:10 PM CDT | Areal Flood Advisory | OHX | Marshall, Maury | 3 hr |
| Jun 25, 9:37 PM CDT | Flash Flood Warning | OHX | Maury | 3 hr |
| Jun 25, 10:11 PM CDT | Special Weather Statement | OHX | Davidson | 49 min |
| Jun 25, 10:41 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Williamson | 64 min |
| Jun 26, 3:31 PM CDT | Special Weather Statement | OHX | Wilson | 44 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.